|HCV with deterating CD4 on HIV
Aug 5, 2009
I have been on the HCV treatment for 2 weeks now and just got my results back on my HIV CD4 and Viral Loads prior to the starting of treatment. My results were CD4 214 and VL 93050 but the HCV specialist doesn't want me to start HIV meds until the treatment is done for the HCV. I feel that at this point with the low CD4, I should start. What is your advice?
Response from Dr. McGovern
Your doctor may have several reasons for wanting to start your HCV therapy first. I have done just that in patients who had hepatotoxicity from trying to take their HIV medications. Treatment of their HCV infection enabled me to then treat their HIV. I have usually done this in rapid succession (about four weeks before overlapping therapy).
You will want to discuss starting HIV medications as soon as you can. If you tolerate your medications for HCV, I would start your other HIV medications within about 4 to 6 weeks. Avoid zidovudine, which increases the risk of anemia while on ribavirin; also do NOT take didanosine (ddI), which can be hazardous due to a drug interaction with ribavirin.
HBs Ag Reactive (245)
- Black Spots After Open Mouth Kissing Worried I Have HIV
- Dizziness After Anal Sex Without Condom Does It Mean I Have HIV
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
- Swollen Glands After Receiving Oral Sex Worried I Have HIV
- How Long Does It Take To Get Genital Warts?
- Vaginal Ultrasounds
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.